Alert archive / California / Gale Warnings in 2014
Gale Warning 11, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Apr 21, 2014, 2:18 PM PDT. It took effect at Apr 22, 2014, 9:00 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2014, 2:18 PM PDT (21:18 UTC)
- In effect from
- Apr 22, 2014, 9:00 AM PDT
- Expired
- Apr 23, 2014, 3:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Apr 21, 1:30 PM PDT, 48 minutes earlier.
Area forecast discussion, Apr 21, 1:30 PM PDT, 48 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 130 PM PDT MON APR 21 2014 .SYNOPSIS... WARM TEMPERATURES TODAY WILL BE REPLACED BY A COOLING TREND AND INCREASING LOW CLOUDS TUESDAY. WARMER WEATHER IS EXPECTED WEDNESDAY AND THURSDAY BEFORE A LOW PRESSURE SYSTEM BRINGS COOLER WEATHER AND A CHANCE OF SHOWERS FRIDAY INTO EARLY SATURDAY. && .SHORT TERM (TODAY-THU)...A WEAK SYSTEM IS APPROACHING THE WEST COAST THIS AFTERNOON. THE MARINE LYR RESPONDED BY SPREADING NORTH AS FAR AS LOMPOC. HIGH CLOUDS ARE MOVING INTO NORTHERN AREAS THIS AFTERNOON AND WILL SPREAD SOUTH THROUGH THE EVENING. MARINE LYR SHOULD CONTINUE TO DEEPEN OVERNIGHT AS THE TROF MOVES CLOSER, SPREADING INTO THE VALLEYS LATER ON. COULDN'T FIND ANY SUPPORT IN THE MODELS TO KEEP RAIN IN THE FORECAST EVEN FOR NRN SLO COUNTY SO POPS HAVE BEEN LOWERED BELOW 15. COULD POSSIBLY SEE A SPRINKLE OR TWO UP THERE AROUND OR JUST BEFORE SUNSRISE BUT NOTHING MEASURABLE EXPECTED. MAIN IMPACT WILL BE THE INCREASING WINDS BEHIND THE TROF PASSAGE TUESDAY AFTERNOON AND EVENING AND THE MUCH COOLER TEMPS. HIGHS STILL IN THE 80S IN THE VALLEYS TODAY BUT SHOULD BE A SOLID 10 DEGREES COOLER TUE. WINDS EXPECTED TO REACH ADVISORY LEVELS ALONG THE CENTRAL COAST, SRN SBA COUNTY, THE I5 CORRIDOR, AND THE ANTELOPE VALLEY BY AFTERNOON/EVENING WITH BREEZY (SUB-ADVISORY) WINDS MOST OTHER PLACES. ON WEDNESDAY LOW LVL WINDS SHIFT TO A NORTH TO NORTHEAST DIRECTION WHILE GRADIENTS TURN WEAKLY OFFSHORE. WITH 950 TEMPS WARMING TO BETWEEN 18 AND 23C AND LITTLE OR NO MARINE LYR WE SHOULD SEE A FAIRLY SIGNIFICANT WARMUP MOST AREAS, ON THE ORDER OF 10 DEGREES OR SO FOR THE VALLEYS AND ABOUT 5 DEGREES FOR THE COAST. THURSDAY GRADIENTS TREND BACK ONSHORE AHEAD OF THE NEXT SYSTEM BRINGING TEMPS BACK DOWN A FEW DGREES MOST AREAS EXCEPT THE FAR INTERIOR (MTNS/AV/INTERIOR SLO). MARINE LYR CLOUDS EXPECTED TO RETURN FOR SRN AREAS. .LONG TERM (FRI-MON)...STILL FAIRLY SIGNIFICANT DIFFERENCES IN THE MODELS FOR THE NEXT SYSTEM FRI AND EARLY SAT. ALL THE MODELS HOLDING TO THEIR RESPECTIVE SOLUTIONS SO CONFIDENCE REMAINS VERY LOW IN TERMS OF PRECIP. CERTAINLY COOLER WITH AN INCREASE IN CLOUDS FOR ALL AREAS BUT OPTED TO NOT MAKE ANY MAJOR CHANGES TO THE PRECIP FORECAST. IF GFS IS CORRECT WE COULD SEE SOME LIGHT PRECIP DOWN TO THE LA AREA AS EARLY AS FRIDAY AFTERNOON SO I'VE SPED UP THE TIMING OF POSSIBLE PRECIP BUT LEFT POPS LOW. ALL MODELS SHOW THE SYSTEM EXITING THE AREA SATURDAY AFTERNOON WITH FAIRLY RAPID CLEARING SO I'VE SPED UP THE EXODUS OF THE CLOUDS. RIDGE BUILDS IN PRETTY RAPIDLY BEHIND IT FOR A QUICK WARMUP SUNDAY. THEN SIGNIFICANT WARMING MONDAY WITH WEAK OFFSHORE FLOW AND HEIGHTS IN THE 580'S. MOST OF NEXT WEEK LOOKS QUITE WARM WITH VALLEY HIGHS NEAR 90 AND COASTAL HIGHS NEAR 80. && .AVIATION...21/1718Z... OVERALL...LOW TO MODERATE CONFIDENCE IN 18Z TAF PACKAGE. BASED ON SATELLITE TRENDS...STRATUS LOOKS TO LINGER ALONG THE IMMEDIATE COAST THRU THE AFTERNOON...AND SHOULD TURN THE CORNER AROUND POINT CONCEPTION. WITH ONSHORE FLOW INCREASING AHEAD OF APPROACHING SYSTEM...THERE IS MODERATE CONFIDENCE IN AN EARLY EVENING RETURN OF STRATUS/FOG TO COASTAL TAF SITES...AND INTO VALLEYS LATE TONIGHT. ACROSS THE DESERTS...GUSTY SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY EVENING. KLAX...MODERATE CONFIDENCE IN 18Z TAF. THERE IS A 50% CHANCE THAT CURRENT MVFR VSBYS COULD IMPROVE TO VFR THIS AFTERNOON. CONFIDENCE IN TIMING/HEIGHT OF RETURNING STRATUS THIS EVENING IS LOW. KBUR...MODERATE CONFIDENCE IN 18Z TAF. HIGH CONFIDENCE IN VFR CONDS THRU THIS EVENING. MODERATE CONFIDENCE IN RETURN OF IFR RESTRICTIONS TONIGHT AFTER 08Z. && .MARINE...21/300 PM PDT... ACROSS THE OUTER WATERS (MARINE ZONES 670/673/676) AS WELL AS MARINE ZONE 645...HIGH CONFIDENCE IN THE DEVELOPMENT OF GALE FORCE WINDS (GUSTS 35 TO 40 KT) TUESDAY MORNING WITH THE WINDS CONTINUING THRU TUESDAY NIGHT. WILL ISSUE A SMALL CRAFT ADVISORY FOR THE STRENGTHENING WINDS LATE TONIGHT...THEN A GALE WARNING BEGINNING TUESDAY MORNING. FOR THE INNER WATERS...HIGH CONFIDENCE IN THE DEVELOPMENT OF SMALL CRAFT ADVISORY-LEVEL WINDS TUESDAY MORNING WITH THE WINDS CONTINUING THRU TUESDAY NIGHT. ACROSS WESTERN SECTIONS OF THE INNER WATERS LOCAL GALE FORCE WIND GUSTS (35 KT) WILL BE LIKELY. && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). WIND ADVISORY (SEE LAXNPWLOX). && PUBLIC...MW AVIATION/MARINE...RAT WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 21, 6:00 AM PDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT MON APR 21 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-221300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT MON APR 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT A LONG PERIOD NORTHWEST SWELL WILL LIKELY BRING HIGH SURF CONDITIONS AND STRONG RIP CURRENTS TO THE CENTRAL COAST THIS MORNING. THERE IS A SLIGHT CHANCE OF RAIN TONIGHT OVER SLO COUNTY. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A DRY COLD FRONT IS EXPECTED TO BRING A COOLING TREND ACROSS THE REGION ON TUESDAY AND WEDNESDAY...ALONG WITH STRONG WINDS ACROSS PORTIONS OF SOUTHERN CALIFORNIA. THE STRONGEST WINDS ARE EXPECTED IN THE MOUNTAINS...ANTELOPE VALLEY...AND SANTA BARBARA SOUTH COAST...WHERE GUSTS OVER 50 MPH WILL BE POSSIBLE. IN ADDITION...GALE FORCE WINDS AND LARGE SEAS ARE POSSIBLE ACROSS MUCH OF THE COASTAL WATERS TUESDAY THROUGH WEDNESDAY. A STRONGER COLDER SYSTEM WILL BRING A BETTER CHANCE OF RAIN TO THE AREA FRIDAY NIGHT AND SATURDAY MORNING ALONG WITH ANOTHER BURST OF WINDS. * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * GALE WATCH.................SEE FZUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ASR
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 5:18 PM PDT | Gale Watch | LOX | 21 hr | |
| Apr 21, 2:06 PM PDT | Wind Advisory | LOX | Los Angeles | 43 hr |
| Apr 21, 2:18 PM PDT | Small Craft Advisory | LOX | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.